Need help please


#1

Please help husband is on stalivo 75 was ok until 2 weeks ago started with clawing toes foot going on one side he had been on them fo 2 months and was ok walking was better tremor was a lot better trying to get in touch with parkinson nurse specialist was told they wd ring today and have not stayed in for nothing .  He takes 3 x 75 mg daily can you reduce it yourself to see how it goes as we have some 50 mg left as well he wants to try 2 x 75 mg daily and one 50 mg stalivo  daily instead of the 3 75 daily .  Does any one else try different doses to see if they help please can any one give us some advice x


#2

Hi jo h

Sorry to hear your husband is having difficulties with his meds.

This is not unusual however, and there is always an adjustment needed in most cases.

You've come to the right place for help as there is always someone who has had a similar experience.

I am now on Stalevo 125. 4 times a day after after 1 x 150 Stalevo 1st thing in the morning.

Previous to this my specialist allowed me to try different amounts daily to see which gave the best results.

(ie. Stalevo 100 x 4 daily + 125)

I'm sure somebody else will give you their advice on this subject.

Hang in there & wish your husband "all the best" from me.

Gooner. 

 


#3

Parkinsons nurse has rang and wants him to take stalevo 75 at 8 am them 75 at 12 pm then 75 at 5 pm then 50 at 8 pm lets hope it works she doesn't think it's dyskensia she thinks he may just need a bit more I hope it works  is that still quite a small dose or is it  a normal dose x it's really helped his tremor has any one else had problems then upped dose and it's been ok x

 


#4

its  called dystonia when fingers & toes bend up happen to me last week just cut down on med which was starting dystonia  or if this is doing it all  the time talk to pd nurse to alter meds  hope this helps


#5

Hi gus

We have spoken to nurse who thinks he under medicated she wants him to take another 50 mg stelivo in the evening he was ok for the first 7 weeks on stelivo then he started with his toes claw like then his toes kept flexing most of the time his walking had improved now it's terrible again will upping the meds help .

why don't things work we thought we had turned a corner is this a common thing with meds x

 


#6

Can anyone give us some advice please is it the medication or is he under medicated it's so confusing .  All I want is my husband to ok x


#7

its very hard to get it right ,but don't be afraid to alter your times & dosage your self you know your body better than anyone has your pd nurse said this to you ! i would have thought if you up the dose dystonia would get worse but im not the professional i would advise having a chat with pd nurse !  i was taking a 62.5mg sinemet at 6 pm &my index finger would be in pain & curl up then my next dose was at 8pm 125mg sinemet plus & finger would give me jip all night ,so i stoped taking 6pm ! & all is fine now but i also have dbs aswell ! just give it a go one night nothing to lose hey ! but im not surposed to say stuff  like that. 


#8

the thing is with dystonia parkinsons meds could make it better as they could relax the muscles or they could aggravate this is  why i say trail & error i do hope your hubby gets better but it can take months to get your meds & times right your get there in the end !


#9

We have had months of it we thought he was going to be ok this time just can't understand how couple of weeks ago his walking had really improved then overnight it's terrible x


#10

sorry to hear but yes it does sound your oh is under medicated are you on day to day contact with your pd nurse ,also i would suggest getting a nero appt ,i know what its like but try to remain positive sorry ! how long  as oh been dx !  


#11

Hi gus we saw  neuro in jean was supposed to have follow up in April still waiting for an appointment were with hull it's a joke at times pd nurse was really understanding he was put on requip in jan he had severe side effects to this and after 5 months came off it then in June was put on sinimet on lowest dose was ok but felt he needed a bit more so they put him on stalivo 50 then upped it to 75 he was good until a couple of wks ago and walking has deteriAted limping and dragging leg so let's hope we have a bit of luck x


#12

Oh forgot to say he was dx 3 years ago but had symptoms for a couple of years before that x


#13

i would have a long chat about your oh condition with pd nurse .keep me posted


#14

Well my husband has upped his tablets his walking is terrible dragging his leg his walking had improved then over a week it's so bad never seen him this bad x with what ive read on here if toes are curling you reduce your meds due to too much levadopa I'm not a specialist but I don't think upping it is doing him any good x has any one any ideas or advice please x


#15

Just a question to all you out there when a person is responding to medication then starts with clawing of his foot making walking bad basically over night will it be medication he's on stalivo 75 3,x daily when his walking had improved also a twitch  in his eye will it be medication  my husband had improved to what he was they have upped his medication pn specialist thinks it's dystonia but I've read you usually reduce the meds not up the meds. All we want is to be on an even keal x


#16

My husband took his first tablet at 8am this morning he didn't get up until 11 30 and his walking was a bit better then he started limping again as he was close to his next tablet at 12pm then at 14 45 he's still limping am I right in thinking that his walking improved as there was less levadopa in his system and as the day goes on his walking gets bad again . Forgot to say he's on stalivo 75 3 times a day then 50 in the evening as day goes on he gets clawing feet and his walking gets bad the parkinsons nurse has upped his meds but looking at this I think he needs to reduce instead any advice please would be appreciated x


#17

if he was walking better 11.30am to 12pm his meds would be wearing off ! called off time , norm takes half an hour to get in system last for about 4 hours,so that would be wearing off period !  11.30 am to 12pm ok, but then you say limping at  12 pm to 2.45pm that would be on time ! i really think you need to speak with your pd nurse maybe different meds requirred.


#18

Hi gus do you think reducing his meds back to stalivo 50 would help he took a stalivo 50 at 7pm last night then 75 at 8am this morning so less levadopa in his system could it just be during the day there is too much levadopa in his system causing dystonia he has only been on 75 3 x daily for 3 weeks x you all must think I'm a demented wife x


#19

no your ok ! but i would say if your hubby is not controlled all day i think its not right for how long he as been dx ie 3yrs.  i would try & get more out of the meds have a chat with nero !


#20

Update my husband is taking stalivo 75 3 x daily and his tremor has got a lot better his flexibility in his wrist is good but has started feeling as if his toes are gripping the floor when he walks which is making him limp quite bad we rang pn specialist who said up his meds on extra stalivo 50 mg  it's not made much difference he is still limping quite bad , but he doesn't want to change meds again as he has had bad experience with requip earlier in the year he is mentally stronger himself we have to ring them again on Tuesday if the meds are working and we upped the tablets could he be over medicated is 275 mg of levadopa per day a lot or not can any one help please .